Alert archive / Montana / Fire Weather Watches in 2021
Fire Weather Watch 5, NWS Missoula, MT
NWS Missoula, MT issued this fire weather watch at Aug 6, 2021, 2:46 PM MDT for 7 counties in Montana. It took effect at Aug 8, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 6, 2021, 2:46 PM MDT (20:46 UTC)
- In effect from
- Aug 8, 2021, 12:00 PM MDT
- Expired
- Aug 7, 2021, 1:09 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS85 KMSO 062046 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 246 PM MDT Fri Aug 6 2021 MTZ110-072100- /O.NEW.KMSO.FW.A.0005.210808T1800Z-210809T0300Z/ Deerlodge/West Beaverhead- 246 PM MDT Fri Aug 6 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). * Impacts: Anticipate a combination of thunderstorms, gusty winds, and low relative humidity. * Thunderstorms: A mix of wet and dry. * Wind gusts: 35 to 50 mph. * Minimum Humidities: 17 to 27 percent. && $$ MTZ111-072100- /O.NEW.KMSO.FW.A.0005.210808T1800Z-210809T0300Z/ East Beaverhead- 246 PM MDT Fri Aug 6 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * Affected area: Fire Zone 111 (East Beaverhead). * Impacts: Anticipate a combination of thunderstorms, gusty winds, and low relative humidity. * Thunderstorms: A mix of wet and dry. * Wind gusts: 35 to 50 mph. * Minimum Humidities: 13 to 23 percent. && $$
1 follow-up statement
207 WWUS85 KMSO 071909 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 109 PM MDT Sat Aug 7 2021 MTZ110-090300- /O.UPG.KMSO.FW.A.0005.210808T1800Z-210809T0300Z/ /O.NEW.KMSO.FW.W.0013.210808T1800Z-210809T0300Z/ Deerlodge/West Beaverhead- 109 PM MDT Sat Aug 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). * Impacts: Anticipate a combination of thunderstorms, gusty winds, and low relative humidity. The driest conditions coupled with strong winds are most likely along and south of the Continental Divide. * Thunderstorms: A mix of wet and dry. * Wind gusts: Southwest to west 35 to 50 mph. Higher gusts possible with thunderstorms. * Minimum Humidities: 17 to 27 percent. && $$ MTZ111-090300- /O.UPG.KMSO.FW.A.0005.210808T1800Z-210809T0300Z/ /O.NEW.KMSO.FW.W.0013.210808T1800Z-210809T0300Z/ East Beaverhead- 109 PM MDT Sat Aug 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 111 (East Beaverhead). * Impacts: Anticipate a combination of thunderstorms, gusty winds, and low relative humidity. * Thunderstorms: A mix of wet and dry. * Wind gusts: Southwest to west 35 to 50 mph. Higher gusts possible with thunderstorms. * Minimum Humidities: 13 to 23 percent. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Aug 6, 2:55 AM MDT, 11 hours 51 minutes earlier.
Area forecast discussion, Aug 6, 2:55 AM MDT, 11 hours 51 minutes before
Area Forecast Discussion National Weather Service Missoula MT 255 AM MDT Fri Aug 6 2021 .DISCUSSION...Scattered showers and thunderstorms continue to spread across portions of the Northern Rockies this morning, and will persist through the afternoon and evening today. Most of the activity will be along and south of Highway 12 in north-central Idaho, and Interstate 90 in western Montana. Gusty winds and frequent lightning will be the main threats, though brief heavy downpours under the stronger storms can't be ruled out. Out side of convection, westerly winds will be on the increase region wide through the afternoon today, and during the afternoon Saturday, as the flow turns more zonal. Westerly winds gusting upwards of 20 to 25 mph will be common all across the Northern Rockies. Mid-range forecast models continue to indicate a low pressure system dropping south out of British Columbia late Saturday and/or Sunday, and lingering over the region through Monday. Ensemble members are starting to become more closely aligned with the timing and placement of the low, the differences at this time, is how much moisture will be associated with it. As of this morning, Northwest Montana, particularly Glacier National Park, the Flathead NF and the Seeley/Swan Range will benefit from most of the rainfall. While the rest of western Montana may see lighter amounts, the rainfall will be beneficial. The further south you travel from Highway 12 in Idaho and Interstate 90 in western Montana, the amounts drop off quite a bit. The highest peaks along the Continental Divide, may even see at dusting of snow, along with strong gusty winds up to 50 mph. && .AVIATION...Scattered showers and thunderstorms continue to spread across portions of the Northern Rockies this morning, and will persist through the afternoon and evening today. Most of the activity will be along and south of Highway 12 in north-central Idaho, and Interstate 90 in western Montana. Aviation sites KBTM and KSMN will stand the best chance at seeing thunderstorm activity during the day. The best timing, will be 06/2000Z - 07/0100Z. Frequent lightning, gusty winds and perhaps small hail can be expected from any thunderstorm development. Out side of convection, westerly winds will be on the increase throughout the Northern Rockies, where gusts could exceed 25kts at area terminals, both this afternoon and Saturday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:21 PM MDT | Special Weather Statement | MSO | Powell | 39 min |
| Aug 5, 8:08 PM MDT | Special Weather Statement | MSO | 52 min | |
| Aug 5, 9:12 PM MDT | Special Weather Statement | MSO | 48 min | |
| Aug 6, 1:13 AM MDT | Special Weather Statement | MSO | Ravalli | 47 min |
Nearby
Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.